MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 36IN 2-0 D/A V-7 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 36IN 2-0 D/A V-7 + PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number PX62H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2023 and suture was used.During the procedure, it was reported that pull off suture needle occurred during sewing in surgery.The needle fell into the patient¿s heart, and was finally found in pericardium and removed.The procedure was delayed for about 1 hour.The patient is currently stable.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: was there any change in the patient¿s post-operative care due to the prolonged procedure? were there any unexpected outcomes or complications as a result of the prolonged surgery time? what tissue was being sutured when the event occurred? was additional dissection required in other organs/tissues other than the target tissue? was there any change in the patient's post-operative care due to the prolonged procedure? the following information was obtained via: received information as following from sales rep via phone today.After investigation, the specific gender and age of the patient were unknown.On (b)(6) 2023, the patient underwent thoracoscopic tricuspid valve replacement in hospital.The surgeon used the px62h for sewing the heart valve in the way of interrupted suturing.The pull off suture needle occurred during the suturing.The detached needle fell into the patient's body.The surgeon immediately searched for the detached needle and found it.After removal, the integrity of the needle was checked.After confirming that there was no residual foreign body in the patient's body, a new suture (with unknown specific product information) was replaced for suturing.The subsequent operation went smoothly.This event caused no harm to the patient except that it prolonged the surgery time by about 1 hour.No subsequent adverse event reports were received a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/21/2023.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned sample.Visual analysis of the returned samples revealed that it was received one detached needle, a dispensed suture piece outside the packaging that pertain to product code px62.This product code is double-armed.In order to evaluate the conditions of the detached needle, the swage area and hole were noted with marks by a surgical instrument.In the hole was observed a suture piece.In addition, the suture piece was examined, and the end was noted to be cut probably caused by a surgical instrument.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 36IN 2-0 D/A V-7 + PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17019804
Report Number2210968-2023-03908
Device Sequence Number20625037
Product Code GAT
UDI-Device Identifier10705031049222
UDI-Public10705031049222
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberPX62H
Device Catalogue NumberPX62H
Device Lot NumberQHBBCM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown